Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 95, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 28, 2013, 4:13 PM EDT for Liberty County, Long County, Tattnall County, Georgia. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 28, 2013, 5:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 126 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:15 PM EDT | TSTM WND DMG | 5 Ssw Mendes, GA | POWER POLES DOWN NEAR GEORGE MCLEOD ROAD AND HIGHWAY 121. |
| Jun 28, 4:20 PM EDT | HAIL 0.25 | Glennville, GA | PEA SIZE HAIL AND ESTIMATED 40 MPH WINDS. |
| Jun 28, 4:21 PM EDT | TSTM WND DMG | 2 Wsw Glennville, GA | LARGE PECAN TREE BLOWN DOWN NEAR THE INTERSECTION OF COUNTY ROAD 322 AND DARTHO BRANNEN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2711 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
837
WUUS52 KCHS 282013
SVRCHS
GAC179-183-267-282115-
/O.NEW.KCHS.SV.W.0095.130628T2013Z-130628T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
LONG COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 515 PM EDT
* AT 413 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
NEAR GLENNVILLE...MOVING SOUTHEAST AT 15 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MENDES...GLENNVILLE...DONALD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3205 8198 3191 8164 3165 8181 3167 8186
3168 8185 3171 8188 3173 8191 3175 8191
3176 8195 3179 8196 3178 8198 3182 8202
3182 8204 3187 8212
TIME...MOT...LOC 2013Z 297DEG 13KT 3192 8197
$$
BSH2 follow-up statements
594
WWUS52 KCHS 282034
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT FRI JUN 28 2013
GAC179-183-267-282115-
/O.CON.KCHS.SV.W.0095.000000T0000Z-130628T2115Z/
TATTNALL GA-LIBERTY GA-LONG GA-
434 PM EDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PORTIONS OF TATTNALL...LIBERTY AND LONG COUNTIES...
AT 433 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR GLENNVILLE...MOVING EAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
AT 421 PM EDT...THE PUBLIC REPORTED A TREE DOWN AND PEA SIZED HAIL
JUST WEST OF GLENNVILLE.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DONALD...
GLENNVILLE AND MENDES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3205 8198 3191 8164 3165 8181 3167 8186
3168 8185 3171 8188 3173 8191 3175 8191
3176 8195 3179 8196 3178 8198 3182 8202
3182 8204 3187 8212
TIME...MOT...LOC 2033Z 287DEG 14KT 3192 8186
$$
BSH841
WWUS52 KCHS 282049
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT FRI JUN 28 2013
GAC179-183-267-282100-
/O.CAN.KCHS.SV.W.0095.000000T0000Z-130628T2115Z/
TATTNALL GA-LIBERTY GA-LONG GA-
449 PM EDT FRI JUN 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF TATTNALL...LIBERTY
AND LONG COUNTIES HAS BEEN CANCELLED...
AT 450 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3205 8198 3191 8164 3165 8181 3167 8186
3168 8185 3171 8188 3173 8191 3175 8191
3176 8195 3179 8196 3178 8198 3182 8202
3182 8204 3187 8212
TIME...MOT...LOC 2050Z 287DEG 14KT 3190 8179
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:28 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 28, 1:28 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
128 PM EDT FRI JUN 28 2013
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY...THEN STALL
AND EVENTUALLY DISSIPATE BEFORE REACHING THE AREA OVER THE
WEEKEND. HOWEVER...AN UNUSUALLY MOIST AIR MASS WILL MOVE INTO THE
AREA AHEAD OF THE FRONT LEADING TO HEAVY RAINFALL AT TIMES.
OTHERWISE...HIGH PRESSURE WILL PREVAIL OFFSHORE WITH DEEP LOW
PRESSURE NORTH AND WEST OF THE AREA THROUGH THE MIDDLE OF NEXT
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE MAIN FORECAST CHALLENGE TODAY WILL BE PINNING DOWN CONVECTION
TIMING AND COVERAGE. BROAD UPPER LEVEL TROUGH CENTERED OVER THE
GREAT LAKES WILL BEGIN TO AMPLIFY TODAY. AT THE SURFACE...A SURFACE
TROUGH WILL STRENGTHEN EAST OF THE APPALACHIANS AS A COLD FRONT
APPROACHES FROM THE WEST. THIS AFTERNOON...A WEAK SHORTWAVE IS
PROGGED TO CROSS THROUGH THE FORECAST AREA. THIS IN COMBINATION
WITH PRECIPITABLE WATER VALUES NEARING 2 INCHES...SHOWERS AND
THUNDERSTORMS WILL LIKELY ONCE AGAIN INCREASE IN COVERAGE. SPC DAY
1 OUTLOOK CURRENTLY HAS THE INLAND SC AND GA COUNTIES OUTLINED IN
A SLIGHT RISK TODAY. FEW CLOUDS THIS MORNING HAS ALLOWED THE ATMOSPHERE
TO DESTABILIZE...AND MODIFIED 12Z KCHS SOUNDING INDICATES CAPE
VALUES IN EXCESS OF 3500 J/KG THIS AFTERNOON. THE PRIMARY THREAT
THIS AFTERNOON INTO THE EVENING WILL BE DAMAGING WINDS GIVEN
FORECAST DCAPE VALUES OVER 1000 J/KG AND DECENT MID AND LOW LEVEL
LAPSE RATES. LARGE HAIL COULD ALSO BE A THREAT WITHIN STRONGER
UPDRAFTS...HOWEVER WET BULB ZERO HEIGHTS ARE A BIT HIGH.
OVERALL...NO MAJOR CHANGES WERE NEEDED WITH THIS UPDATE...WITH
POPS INCREASING TO A HIGH CHANCE LATE.
MODEL SOUNDINGS INDICATE A WESTERLY/DOWNSLOPE COMPONENT THROUGH A
GOOD PORTION OF THE COLUMN...SO TEMPERATURES TODAY WILL BE SLIGHTLY
ABOVE NORMAL. HIGHS IN THE MIDDLE 90S AWAY FROM THE COAST IN
COMBINATION WITH A JUICY AIRMASS...DEW POINTS IN THE MIDDLE
70S...WILL YIELD HEAT INDICES OF 105 IN MOST INLAND PLACES. THUS
HAVE CONTINUED HEAT ADVISORY FOR THIS AFTERNOON.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
TONIGHT...A COLD FRONT WILL DROP INTO THE UPSTATE OF SOUTH
CAROLINA AND NORTHERN GEORGIA...WITH MOISTURE DEEPENING OVER THE
AREA AHEAD OF IT. A PASSING SHORT WAVE DISTURBANCE AND
STRENGTHENING DIVERGENCE ALOFT WILL SUPPORT SCATTERED SHOWERS AND
THUNDERSTORMS...WHICH COULD BE MAINTAINED THROUGH MUCH OF THE
OVERNIGHT HOURS GIVEN SUFFICIENT FORCING AND MOISTURE AHEAD OF THE
FRONT. THE FORECAST WILL INDICATE A 40-50 PERCENT CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS THE AREA AS A RESULT. THE THREAT
FOR SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS AND
LARGE HAIL...WILL CONTINUE THROUGH THE EVENING HOURS.
MEDIUM RANGE GUIDANCE IN PRETTY GOOD AGREEMENT INDICATING THE AREA
REMAINING CAUGHT BETWEEN HIGH PRESSURE OFFSHORE AND DEEP TROUGHING
INLAND. NUMEROUS SHORTWAVES ARE EXPECTED TO MOVE THROUGH AHEAD OF
THE TROUGH AND WITH AN UNUSUALLY MOIST AIRMASS IN PLACE ALONG WITH
MODERATE INSTABILITY CONDITIONS WILL BE QUITE UNSETTLED WITH
NUMEROUS SHOWERS AND THUNDERSTORMS...MOSTLY DURING THE AFTERNOON AND
EVENING. SOME DRIER AIR COULD MOVE IN FROM THE WEST MONDAY LEADING
TO SLIGHTLY LOWER RAIN CHANCES...ESPECIALLY INLAND. HEAVY RAINFALL
IS LIKELY AT TIMES AND THIS COULD LEAD TO LOCALIZED FLOODING DUE TO
THE RELATIVELY SLOW STORM MOTIONS...ESPECIALLY SATURDAY. COULD ALSO
SEE A FEW SOME SEVERE STORMS EACH DAY...MAINLY IN THE
AFTERNOON/EVENING DURING PEAK HEATING.
THERE WILL BE QUITE A BIT OF CLOUD COVER THROUGH THE PERIOD BUT HIGH
TEMPERATURES SHOULD STILL BE ABLE TO GET TO NEAR NORMAL VALUES
/AROUND 90/ WITH LOWS NEAR/SLIGHTLY ABOVE NORMAL.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
RATHER UNSETTLED PATTERN LOOKS TO REMAIN IN PLACE THROUGH THE PERIOD
WITH UPPER TROUGHING TO THE NORTH AND WEST AND A RATHER MOIST
ATMOSPHERE CONTINUING OVER THE AREA. RAIN CHANCES WILL BE HIGHER
THAN NORMAL...WITH THE BEST CHANCES TYPICALLY NEAR THE COAST EACH
MORNING SHIFTING INLAND DURING THE DAY. LOCALIZED FLOODING AND
DAMAGING WINDS WILL BE POSSIBLE. TEMPERATURES SHOULD BE NEAR NORMAL
THROUGH THE PERIOD.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
STRONG SUBSIDENCE SHOULD PREVENT CONVECTION FROM DEVELOPING THROUGH
EARLY AFTERNOON...BUT THEN AS A DISTURBANCE APPROACHES FROM THE WEST
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP LATE
THIS AFTERNOON AND CONTINUE THROUGH MUCH OF TONIGHT. THERE IS STILL
UNCERTAINTY WITH RESPECT TO TIMING AND CONVERGE...BUT THE FORECAST
WILL INDICATE VICINITY THUNDERSTORMS IN THE LATE AFTERNOON AND
EVENING. MOISTURE WILL INCREASE TONIGHT...WHICH COULD PRODUCE MVFR
CIGS...BUT WENT WITH SCT SKIES FOR NOW SINCE THE MODELS ARE LESS
CONFIDENT OF HOW MUCH LOW LEVEL MOISTURE THERE WILL BE. AS THE
PRESSURE GRADIENT CONTINUES TO TIGHTEN AHEAD OF THE COLD
FRONT...WINDS WILL REMAIN ABOVE 10 KT FOR THE ENTIRE PERIOD.
EXTENDED AVIATION OUTLOOK...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EXPECTED EACH AFTERNOON/EVENING THROUGH TUESDAY WITH
BRIEF REDUCTIONS IN CEILINGS AND/OR VISIBILITIES. GUSTY WINDS LIKELY
EACH AFTERNOON...ESPECIALLY THROUGH THE WEEKEND AT KCHS.
&&
.MARINE...
TODAY...DETERIORATING CONDITIONS ARE EXPECTED OVER THE COASTAL
WATERS AS THE SURFACE PRESSURE GRADIENT TIGHTENS BETWEEN ATLANTIC
HIGH PRESSURE AND A TROUGH OF LOW PRESSURE INLAND. INCREASING
WINDS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS ACROSS THE
WATERS OUTSIDE OF THE NEAR SHORE GEORGIA WATERS AND NEARSHORE SC
FROM EDISTO BEACH TO SAVANNAH BY MID- AFTERNOON. SEAS WILL BUILD
TO 3-5 FT.
TONIGHT...A STRENGTHENING LOW LEVEL JET WILL RESULT IN A NOCTURNAL
SURGE OVER ALL COASTAL WATERS TONIGHT. SMALL CRAFT ADVISORIES ARE
IN EFFECT FOR ALL WATERS...ALTHOUGH WINDS WILL DIMINISH IN
CHARLESTON HARBOR BY LATE EVENING. SEAS WILL BUILD TO 4-6
FT...HIGHEST OVER THE NEAR SHORE SOUTH CAROLINA WATERS NORTH OF
EDISTO AND THE OUTER GEORGIA WATERS.
SATURDAY THROUGH WEDNESDAY...ATLANTIC HIGH PRESSURE WILL REMAIN EAST
OF THE COASTAL WATERS WHILE A TROUGH OF LOW PRESSURE REMAINS INLAND
THROUGH THE PERIOD. THIS WILL RESULT IN MOSTLY SOUTH/SOUTHEAST
WINDS...ENHANCED TO NEAR ADVISORY LEVELS AT TIMES...MAINLY ACROSS
THE SOUTH CAROLINA WATERS AND OUTER GEORGIA WATERS. SIGNIFICANT WAVE
HEIGHTS WILL ALSO BE CLOSE TO ADVISORY LEVELS IN THESE SAME AREAS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>116-118-137-138.
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ040-042-043-
047.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 PM EDT
SATURDAY FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR AMZ350.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 AM EDT
SATURDAY FOR AMZ354.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ330.
&&
SYNOPSIS...
NEAR TERM...ECT
SHORT TERM...JAQ/RJB
LONG TERM...RJB
AVIATION...BDC
MARINE...ECT/JAQ/RJBHazardous weather outlook, Jun 28, 7:10 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 710 AM EDT FRI JUN 28 2013 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042-043-047-291000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-INLAND JASPER- 710 AM EDT FRI JUN 28 2013 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...ESPECIALLY INLAND FROM THE COAST. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE GREATEST BETWEEN 4 PM THIS AFTERNOON AND 10 PM THIS EVENING. CONDITIONS ARE ALSO FAVORABLE FOR ANY THUNDERSTORMS TO PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLOODING...MAINLY OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAVY RAINFALL...AN UNUSUALLY MOIST AIR MASS WILL REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT WEEK AND WITH SEVERAL UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA AND RELATIVELY SLOW STORM MOTIONS...AT LEAST THROUGH THE WEEKEND...THERE WILL BE A RISK FOR HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139>141-SCZ044-045-048>052-291000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-DORCHESTER-INLAND BERKELEY-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 710 AM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...ESPECIALLY INLAND FROM THE COAST. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE GREATEST BETWEEN 4 PM THIS AFTERNOON AND 10 PM THIS EVENING. CONDITIONS ARE ALSO FAVORABLE FOR ANY THUNDERSTORMS TO PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLOODING...MAINLY OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAVY RAINFALL...AN UNUSUALLY MOIST AIR MASS WILL REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT WEEK AND WITH SEVERAL UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA AND RELATIVELY SLOW STORM MOTIONS...AT LEAST THROUGH THE WEEKEND...THERE WILL BE A RISK FOR HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-291000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 710 AM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE GREATEST BETWEEN 6 PM AND 10 PM THIS EVENING. CONDITIONS ARE ALSO FAVORABLE FOR ANY THUNDERSTORMS TO PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAINFALL WHICH COULD LIMIT VISIBILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 28, 10:16 AM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1016 AM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM TSTM WND DMG 3 ESE SUMMERVILLE 33.00N 80.13W
06/27/2013 CHARLESTON SC NWS STORM SURVEY
A DOWNBURST DEVELOPED JUST SOUTH OF ROUTE 78 AND
TRAVELED NORTHEAST ABOUT 1 MILE BEFORE DISSIPATING IN
THE TALL PINES SUBDIVISION. MAINLY SUB SEVERE WINDS OF
40 TO 50 MPH OCCURED WITH LOTS OF SMALL LIMBS KNOCKED
DOWN IN SEVERAL LOCATIONS. WINDS ESTIMATED TO BE NEAR 60
MPH OCCURRED IN TWO LOCATIONS...ALONG ROUTE 78 WHERE A
LARGE TREE WAS UPROOTED ONTO POWER LINES AND ALONG
TREELAND ROAD WHERE A PINE TREE WAS SNAPPED OFF.
LOCALIZED POWER OUTAGED OCCURRED. REPORT INITIALLY
RECEIVED VIA NWS CHAT.
0207 PM TSTM WND DMG 1 SSE COLLEGE PARK 33.00N 80.09W
06/27/2013 BERKELEY SC NWS STORM SURVEY
*** 1 INJ *** SUB SEVERE WINDS OF 40 TO 50 MPH BROKE
OFF A LARGE BRANCH OF A DISEASED TREE AT A GOLF COURSE.
THE BRANCH LANDED ON A GOLFER WHO WAS INJURED AND TAKEN
TO THE HOSPITAL. REPORT INITIALLY RECIEVED VIA TWITTER.
0208 PM TSTM WND DMG COLLEGE PARK 33.02N 80.10W
06/27/2013 BERKELEY SC NWS STORM SURVEY
SUB SEVERE WINDS ESTIMATED AT 40 TO 50 MPH KNOCKED DOWN
A DISEASED TREE ONTO THE AWNING OF A PHARMACY STORE.
INITIAL REPORT RECIEVED VIA TWITTER.
&&
EVENT NUMBER CHS1300582
EVENT NUMBER CHS1300583
EVENT NUMBER CHS1300584
MTESpecial weather statement, Jun 28, 3:46 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT FRI JUN 28 2013
GAZ114-138-282015-
INLAND LIBERTY-TATTNALL-
346 PM EDT FRI JUN 28 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LIBERTY
COUNTIES THROUGH 415 PM EDT...
AT 345 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR TISON...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUGHLAND...ALTAMAHA...TISON...FIVE POINTS...LYNN...LYNN...
GLENNVILLE...MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3195 8222 3212 8207 3198 8177 3198 8179
3201 8183 3195 8189 3192 8188 3188 8191
3185 8192 3181 8196 3180 8198 3178 8198
3182 8202 3186 8211 3189 8211 3189 8213
3190 8214 3190 8219 3191 8223
TIME...MOT...LOC 1947Z 300DEG 16KT 3197 8207
BSHLocal storm report, Jun 28, 4:03 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 SSW HINESVILLE 31.82N 81.61W
06/28/2013 LIBERTY GA 911 CALL CENTER
TREE DOWN ON BACON ROAD.
&&
EVENT NUMBER CHS1300585
VBSpecial weather statement, Jun 28, 4:06 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT FRI JUN 28 2013
GAZ138-282030-
INLAND LIBERTY-
406 PM EDT FRI JUN 28 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY
THROUGH 430 PM EDT...
AT 404 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR FORT STEWART...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WILLIE...GUM BRANCH...FORT STEWART...MILL CREEK...HINESVILLE...
LIBERTY REGIONAL MEDICAL CENTER...TRINITY...MIDCOAST REGL AIRPORT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3204 8167 3203 8162 3201 8160 3197 8159
3197 8158 3196 8156 3196 8152 3197 8151
3197 8149 3197 8147 3195 8146 3194 8143
3179 8146 3184 8171
TIME...MOT...LOC 2006Z 280DEG 7KT 3193 8163
BSHLocal storm report, Jun 28, 4:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 SW HINESVILLE 31.82N 81.63W
06/28/2013 LIBERTY GA 911 CALL CENTER
TREE DOWN ON A POWER LINE AT WEST HIGHWAY 196 AND
JOYNER ROAD.
&&
EVENT NUMBER CHS1300586
VBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:38 AM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 11 hr |
| Jun 28, 4:06 PM EDT | Special Weather Statement | CHS | Liberty | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.